Crohn's Disease Forum » General IBD Discussion » Medically Induced Lupus from Remicade / Infliximab


07-10-2018, 08:59 PM   #1
sakurasanta86
 
Join Date: Jul 2018
Medically Induced Lupus from Remicade / Infliximab

37 year old Woman with Chrohnís Colitis.
Diagnosed at the age of 14.

This post is about Infiximab / Remicade / Lupus / Azathioprine / Imuran / Humira / Oxycontin / Arcoxia

I started infliximab / remicade in November 2017, after being hospitalised with a severe flare up of my crohns. Iíve had 3 infusions so far.
Prior to this incident i had been off medications for 8 years, (I have yearly colonoscopies and check ups, because i almost had surgery in 2005) and i like to think that i managed to control my Crohnís Colitis with diet, exercise, meditation, probiotics, juicing, fasting etc. But after a stressful divorce last year i got severely depressed and my crohnís came back with a vengeance.

I was amazed at how quickly and well the Infliximab / remicade was working and i was regaining my strength after many months of feeling extremely weak.
But after my last infusion a few weeks ago, my body started to ache. It was a mix between muscle pain and joint pain. It got worse and worse each day to the point that unless i take a strong pain killer (oxycontin) i canít walk or do anything. Even my jaw bones hurt. But the pain medication sometimes makes me throw up, so i only take it if i really really have to do stuff and move around.

Turns out i have developed Medically induced Lupus!!!
It sounds terrifying. But it certainly explains the extreme pain.
The doctors say it might take months for it to pass?!

Luckily my Crohnís seems to be in remission, after the 3 infusions that i received. But the Lupus is in full effect.

We have discussed introducing Azathioprine / Imuram. (i've taken it before, for about 3 years and it worked very well)
I know that it takes a few months for it to start working.
But the doctors say i still have infliximab / remicade in my system to keep my crohnís in check. But of course iím slightly worried. The doctors donít want to put me on Humira because they say i might have a bad reaction like i did with Infiximab / remicade. And if that is the case, then i donít want to take it either.

Today i was also given a new pain killer called Etoricoxib(Arcoxia) to take every day, it is suppose to be anti inflammatory as well, but it comes with itís on set of side effect of course (like erythema,acute generalized exanthematous pustulosis, drug induced pretibial erythema)

I am looking for any kind of advice on what to do in my situation.
Any comfort is welcomed because i am so exhausted by this journey.

Thank you so much for reading my lengthy post. I am sorry i could not make it shorter. Thanks in advance for your advice.

Kind Regards
Wendy

P.S

I have a few questions for the community:

1/ Do you take Azathioprine / Imuran? If so, how much do you take? How is it working for you?

2/ Have you had or do you have Medically Induced Lupus?!
How have you dealt with it?

3/ Do you have to take Oxycontin or any similar opioid pain killers?
Or what to you take to manage pain?
07-11-2018, 10:35 AM   #2
Bufford
Senior Member
 
Bufford's Avatar
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
∑ Stoma
I had similar problems with Remicade after the 2nd infusion. I went off after the 3rd infusion, my body was a mess. I had pounding heart beat, peeling skin on my face like old paint, hair loss, aches and pains throughout my body. The glue for my colostomy bags would not stick to my skin. I had fears of being away from the house, and depression. It was an awful experience.
It took a year to fully recover and now I mostly manage my Crohn's with natural methods, Turmeric has helped me a lot including diet. I recently started introducing small salads with my dinner.
07-17-2018, 10:58 AM   #3
Luciana
 
Luciana's Avatar
 
Join Date: Jul 2017
Location: Berlin, Germany
@wendy aka sakura santa

Isn't that my post and story?
https://www.crohnsforum.com/showthre...03#post1008303

i guess i don't mind, if you yourself is looking for advice, just seemed a bit weird to me that's all?

Hope things have worked out?!
08-02-2018, 08:24 AM   #4
theflightless
 
Join Date: Aug 2018
lol
Reply

Crohn's Disease Forum » General IBD Discussion » Medically Induced Lupus from Remicade / Infliximab
Thread Tools


All times are GMT -5. The time now is 08:57 PM.
Copyright 2006-2017 Crohnsforum.com